Oklahoma, 2008

Tornado and Hail in Oklahoma, June 19, 2008

June 19, 2008 · NWS AMA · 7 events in 1 county or zone

Severe thunderstorms raked across the western Oklahoma Panhandle during the late afternoon and early evening hours. These severe storms produced large hail and an isolated brief tornado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms raked across the western Oklahoma Panhandle during the late afternoon and early evening hours. These severe storms produced large hail and an isolated brief tornado. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 2:52 PM CST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 19, 2:52 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
352 PM CDT THU JUN 19 2008

.DISCUSSION...
THUNDERSTORMS DEVELOPING ALONG A FRONTAL BOUNDARY MOVING SOUTHWEST
ACROSS THE CENTRAL PANHANDLES. AS STORMS HAVE ALREADY PRODUCED SEVERE
WEATHER IN THE HIGHLY MOIST AND UNSTABLE AIR...THINKING THE ATMOSPHERE
WILL CONTINUE TO SUPPORT SEVERE STORMS WITH ISOLATED SUPER CELLS
THROUGH THE EVENING AND POSSIBLY OVERNIGHT HOURS. CAN NOT RULE OUT
AN ISOLATED TORNADO...ESPECIALLY AS THE CELLS INTERACT WITH THE
BOUNDARIES MOVING THROUGH THE AREA. ADDITIONAL STORMS DEVELOPING
ALONG THE ROCKIES IN COLORADO AND NEW MEXICO SHOULD TRAVEL WITHIN THE
NORTHWEST FLOW ALOFT AND IMPACT THE PANHANDLES LATER THIS AFTERNOON
AND OVERNIGHT. SO...ASIDE FROM SEVERE WEATHER...AM ALSO SOME WHAT
CONCERNED FOR HEAVY RAINS AND LOCOLIZED FLOODING. HELD OFF ON A FLASH
FLOOD WATCH FOR NOW.

SIMILAR SYNOPTIC PATTERN REMAINS IN PLACE THROUGH EARLY NEXT WEEK.
FEEL GRIDS MAY BE A BIT OVER POPULATED...BUT AT THE SAME TIME...THERE
SEEMS TO BE FEW OBVIOUS DRY PERIODS WITHIN THE NEXT 5 DAYS. DID FEEL
THE DAYTIME HOURS ON SUNDAY AND MONDAY MAY SEE A BREAK IN
ACTIVITY...BUT THAT MAY ALSO CHANGE. SEE NO REASON WHY MOUNTAIN
CONVECTION WILL CEASE DURING THE AFTERNOON THROUGH MONDAY...AND
WITH THE RIDGE SITTING IN A SIMILAR POSITION...EXPECT ANY ROCKY
MOUNTAIN STORMS SHOULD PUSH INTO THE WESTERN ZONES. AT THE SAME
TIME...MODELS CONTINUE TO PRODUCE SHORT WAVES THAT TRIGGER STORMS IN
EASTERN COLORADO OR WESTERN KANSAS WHICH SHOULD ALSO BECOME DIRECTED
BY THE NORTHWEST FLOW ALOFT. SO CAN NOT RULE OUT THE EASTERN
PANHANDLES DURING THE AFTERNOON AND EVENING HOURS. EACH NEW MODEL RUN
SEEMS TO SHY AWAY FROM MAKING MAJOR CHANGES TO THE RIDGE UNTIL THE
DAY 6 OR 7 TIME FRAME...AT WHICH TIME THE GFS AND EURO ATTEMPT TO
PUSH THE RIDGE SLIGHTLY FURTHER EAST AND INCREASE THE HEIGHTS. THIS
WOULD FAVOR LOWER POP CHANCES FOR THE PANHANDLES...SO WILL AGAIN KEEP
THE DAY 6 AND 7 TIME FRAME DRY. FURTHERMORE...EXPECT ANY DAY THAT
PRODUCES THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE.

NEED TO BEGIN SEVERE WEATHER OPS SO APOLOGIZE FOR THE ABREVIATED
AFD...STUCK WITH GUIDANCE TEMPS FOR THE MOST PART.

JJB

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS IN THE EXTENDED...OTHER THAN THUNDERSTORMS
AND CLOUD TO GROUND LIGHTNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  88  63  88  64 /  60  20  30  20  30
BEAVER OK                  62  85  61  94  62 /  60  20  30  10  30
BOISE CITY OK              61  85  59  87  63 /  50  20  30  20  30
BORGER TX                  66  87  66  89  68 /  60  20  30  20  30
BOYS RANCH TX              63  90  64  89  65 /  60  20  30  20  30
CANYON TX                  61  89  62  87  62 /  60  20  30  20  30
CLARENDON TX               64  88  65  87  66 /  60  20  30  10  30
DALHART TX                 61  87  61  87  61 /  50  20  30  20  30
GUYMON OK                  62  87  63  90  64 /  60  20  30  20  30
HEREFORD TX                62  89  62  89  62 /  50  20  30  20  30
LIPSCOMB TX                63  86  63  89  62 /  60  20  30  10  30
PAMPA TX                   64  85  64  87  68 /  60  20  30  10  30
SHAMROCK TX                66  88  66  89  66 /  60  20  30   5  30
WELLINGTON TX              67  89  67  90  68 /  60  20  30   5  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/08
Hazardous weather outlook, Jun 19, 1:16 PM CST, 3 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
216 PM CDT THU JUN 19 2008

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
216 PM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 578 UNTIL 9 PM ACROSS CIMARRON AND TEXAS COUNTIES IN THE
OKLAHOMA PANHANDLE...AND ALL BUT THE EASTERN PARTS OF THE TEXAS
PANHANDLES.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
AND TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...ESPECIALLY
DURING THE LATE AFTERNOON AND EVENING HOURS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS.

ALSO...BREEZY CONDITIONS WILL REQUIRE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A CHANCE OF THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY
NIGHT...AND AGAIN ON SUNDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE
THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR
WEATHER DEVELOPMENTS THROUGH SUNDAY...AND BE PREPARED FOR POSSIBLE
ACTIVATION.

NUNEZ

In the hours before

Special weather statement, Jun 19, 3:28 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT THU JUN 19 2008

TXZ019-192200-
DONLEY TX-
428 PM CDT THU JUN 19 2008

...STRONG THUNDERSTORM IN CENTRAL DONLEY COUNTY...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF GREENBELT LAKE MOVING EAST
AT 10 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CENTRAL DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JC
Local storm report, Jun 19, 3:30 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             8 E AMARILLO            35.20N 101.68W
06/19/2008  E0.75 INCH       POTTER             TX   NWS OFFICE

            HAIL WAS ONGOING FOR 10 MINUTES.

&&

EVENT NUMBER 00649

BROST
Local storm report, Jun 19, 3:34 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
434 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             8 E AMARILLO            35.20N 101.68W
06/19/2008  M0.88 INCH       POTTER             TX   NWS OFFICE

            HAIL ONGOING

&&

EVENT NUMBER 00650

BROST
Local storm report, Jun 19, 3:39 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND GST     6 SE AMARILLO           35.14N 101.74W
06/19/2008  E70 MPH          RANDALL            TX   AMATEUR RADIO

&&

EVENT NUMBER 00651

NUTTALL
Local storm report, Jun 19, 4:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
515 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             WASHBURN                35.18N 101.57W
06/19/2008  E4.50 INCH       ARMSTRONG          TX   BROADCAST MEDIA

&&

EVENT NUMBER 00652

NUTTALL
Local storm report, Jun 19, 4:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT THU JUN 19 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 W CLARENDON           34.94N 100.96W
06/19/2008  E1.75 INCH       DONLEY             TX   PUBLIC

&&

EVENT NUMBER 00653

NUTTALL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 hail, 1 tornado. Local standard time, as filed.

Hail, Cimarron

When
June 19, 4:30 PM CST
Where
Cimarron County, 2.65 mi SW of Regnier
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
36.950, -102.880

Hail, Cimarron

When
June 19, 4:42 PM CST
Where
Cimarron County, Kenton
Measured
2.75 in hail
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
36.900, -102.970

The Boise City News reported that the siding of one home in Kenton had major damage while other homes in Kenton had the windows and siding on the east side of the homes badly damaged. On the west side of Kenton...several homes sustained severe hail damage.

Hail, Cimarron

When
June 19, 4:46 PM CST
Where
Cimarron County, 2 mi N of Kenton
Measured
2.75 in hail
Reported by
Public
Coordinates
36.929, -102.970

Hail, Cimarron

When
June 19, 4:48 PM CST
Where
Cimarron County, Kenton
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
36.900, -102.970

Hail, Cimarron

When
June 19, 4:50 PM CST to 5:05 PM CST
Where
Cimarron County, Felt
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
36.570, -102.780

Tornado, Cimarron

When
June 19, 5:30 PM CST to 5:31 PM CST
Where
Cimarron County, 4 mi N of Felt to 3.94 mi N of Felt
Rating
EF0
Path length
0.27 mi
Path width
25 yd
Reported by
Law Enforcement
Coordinates
36.628, -102.780

The tornado touched down in open country at approximately 1730 CST about four miles north of Felt. The tornado traveled southeast for less than a half mile before dissipating at approximately 1731 CST. The tornado start and end times are estimated. The tornado path length and path width were also estimated. No damage or injuries were reported.

Hail, Cimarron

When
June 19, 6:03 PM CST
Where
Cimarron County, Felt
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.570, -102.780

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyThe tornado archive for Oklahoma, 2008Warnings in Oklahoma, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 118789, 118790, 118791, 118792, 118793, 118788, 118794.